Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Having brown discharge, sore vagina, itching, bad odour. Prescribed Doxycycline hyclate. What could this be?

Hi. I am 20 years old. I have been sexually active since I was 16. I have endometriosis , gets cysts quite frequently, and received the first 2 gardasil shots....About 2 years ago, I started getting this awful brown discharge, brown spotting in between/during periods (I haven t been able to tell the difference since, so I haven t known if I ve even had my period), opening of vagina very sore, itching all over my entire body and a musky odor coming from there and under my arms(not because of poor hygiene , because I shower 2 times a day sometimes even more & wipe from front to back.) I figured it was maybe just all of my lady problems combined,but I got tested for std s anyways. So two years ago I was tested for stds (blood and pap smear ), my gyno or the hospital never called me, so i went up to my gynos office myself. was not able to talk to anyone but the front desk, i told them i had some tests done and she came back and told me everything came back normal....but I still had the same symptoms. I then went to my regular doctor and he gave me medicine for a yeast infection . That did not help. To this day I am still dealing with the same symptoms. I have a new boyfriend of about 1 year & a half and we just had sex for the 1st time about 3 weeks ago, it was very painful and there was some bleeding after. I thought maybe because it had been awhile, but it hurt everytime (felt as though it was being ripped inside, my cervix) & I was still bleeding afterwards. I went to the doctor a week ago, because I was pretty sure I had a UTI, I mean what else could it be? turns out I did have an extreme uti, i was prescribed ciprofloxacin 500 mg, twice daily for 7 days. I went back to the doctor today to get everything checked out, my uti is gone (just need to drink more water, even though its all I drink...) but i was running fever. I then told her about everything involving my lady parts. (Also the irregular discharge, most of the smell, and discomfort dissappeared after take the ciprofloxacin?) she checked for a yeast infection-that was a negative. she then tested me for gonorrhea and chlamydia...even though i was tested before....just incase. and then she did a pap smear. she said i had a massive amount of white/ or clear discharge (not sure which one she said) & that my cervix was inflamed and my white blood cell count in my cervix was way too high...she is pretty sure I have cervisitis? so she said she tested everything and i have to come back in 2 weeks to talk about results and what not. she also prescribed me doxycycline hyclate 100mg 1 tablet twice a day. what could this be???! I m not pregnant either. I m just wondering if this could be anything NOT STD related. please help.
Asked On : Sun, 27 Jan 2013
Answers:  2 Views:  636
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
Dermatologist 's  Response
hi dear, though cervicitis is usually caused by infects. it can be even due to chronic trauma or even carcinomatous change. if your pap is negative carcinoma may be ruled out. another way to know that it is infection is to take doxycycline. you will get some relief within 4 to 5 days. hope you get well soon.
thank you
Answered: Sun, 27 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Dermatologist Dr. Praveen Rodrigues's  Response
Jul 2012
Hi there Kellie,

I note your problem with interest & appreciate the effort put into the details & the clarity of description.

I dare say that the time has come to take some guardian into confidence & review your files et al.

It does appear that you have what we commonly refer to as PID (pelvic inflammatory disease) as a result of multiple partners & possibly more than one infection coupled with your endometriosis issues et al.

Please do take a 21 day course of the same doxycycline antibiotic & you may want to add a certain other antibiotic called metrogyl upon your doctors' consent.

Please practice safe sex hitherto & that seems to be the key elemnet missing in all you have said so far. Cheers & Stay safe & healthy!

Dr Praveen Rodrigues MD
Answered: Mon, 28 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor